MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT
Model Number WA22367A
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
During a therapeutic transurethral resection of the prostate, bladder puncture, and transurethral holmium laser lithotripsy for bladder stones using working element, passive, for resection in saline and hf unit "esg-400" the electrocautery did not perform and reported to short circuited.Resulting in an increase of intraoperative bleeding and a decrease in treatment effectiveness for the patient.The hf unit "esg-400" had an error code of e006.Due to the reported malfunction they were not able to effectively alleviate urinary interruption, painful urination, and hematuria.The anesthesia time for the surgery was extended, and a similar device was used to continue the procedure.This complaint requires 2 reports.The related patient identifiers are as follows: (b)(6) - working element, passive, for resection in saline.(b)(6) - hf unit "esg-400" this medwatch represents (b)(6) - working element, passive, for resection in saline.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author (see b5).
 
Event or Problem Description
The customer later confirmed the increase in intraoperative bleeding was minor and no medical interventions were required.The anesthesia time was extended by 5 minutes.The procedure was completed and the malfunction did not affect the outcome of the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to the electrical interface has lost function.However, the root cause of the reported event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
XUES-41 ENDOSCOPIC ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18334956
Report Number9610773-2023-03638
Device Sequence Number6711976
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22367A
Device Lot Number19705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer12/19/2023
07/18/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date12/20/2023
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF UNIT "ESG-400".
Outcome Attributed to Adverse Event Other;
Patient SexUnknown